Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 15, 2006, 4:07 AM CDT for 5 counties in Texas. It took effect at Apr 15, 2006, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 4:07 AM CDT (09:07 UTC)
- In effect from
- Apr 15, 2006, 9:00 AM CDT
- Expired
- Apr 15, 2006, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 150907 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 AM CDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... .A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS IN THE 25 TO 30 MPH RANGE WITH SOME HIGHER GUSTS POSSIBLE OVER DEEP SOUTH TEXAS LATER THIS MORNING AND INTO THIS AFTERNOON. THIS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE 30 TO 45 PERCENT RANGE OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY. TXZ250-251-253>257-151800- /O.NEW.KBRO.FW.W.0015.060415T1400Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 407 AM CDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHERLY WINDS IN THE 25 TO 30 MPH RANGE OVER DEEP SOUTH TEXAS LATER THIS MORNING AND THIS AFTERNOON. THIS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE 30 TO 45 PERCENT RANGE OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. LATER THIS EVENING...THE STRONG WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE AFTER SUNSET AND THE RELATIVE HUMIDITY VALUES WILL INCREASE BACK INTO THE 75 TO 85 PERCENT RANGE BY EARLY SUNDAY MORNING WHICH WILL DIMINISH THE FIRE POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBRO 151220 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 720 AM CDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... .A STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN SOUTH SOUTHEAST WINDS OF 25 TO 30 MPH WITH SOME HIGHER GUSTS POSSIBLE OVER DEEP SOUTH TEXAS LATER THIS MORNING AND INTO THIS AFTERNOON. THIS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF 30 TO 40 PERCENT OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. TXZ250-251-253>257-152030- /O.CON.KBRO.FW.W.0015.060415T1400Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 720 AM CDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WINDY CONDITIONS WILL DEVELOP SHORTLY AFTER SUNRISE WITH WINDS IN THE 25 TO 30 MPH RANGE BY NOON TODAY. MINIMUM RELATIVE HUMIDITY VALUES OF 30 TO 40 PERCENT COMBINED WITH GUSTY WINDS ACROSS THE REGION ARE LIKELY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE STRONG WINDS WILL DIMINISH BELOW 20 MPH AFTER SUNSET AND THE RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 85 PERCENT BY EARLY SUNDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBRO 151904 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 204 PM CDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... .WINDS WILL INCREASE QUICKLY AFTER SUNRISE WITH SOUTH SOUTHEAST WINDS OF 20 TO 25 MPH BY MIDDAY. WINDS ARE EXPECTED TO REACH 25 TO 30 MPH THIS AFTERNOON WITH GUSTS ABOVE 35 MPH. MOSTLY CLEAR SKIES WITH FULL SUN TODAY SHOULD ALLOW STRONGER WINDS TO LAST UNTIL SUNSET. EXCEPTIONAL DROUGHT CONDITIONS ACROSS THE REGION CONTINUE WITH NO RAIN EXPECTED THROUGH THE WEEKEND. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED BETWEEN 28 AND 33 PERCENT ACROSS THE INLAND AREAS WITH 37 TO 42 PERCENT VALUES ALONG THE COAST. TXZ250-251-253>257-160000- /O.NEW.KBRO.FW.A.0007.060416T1600Z-060417T0100Z/ /O.CON.KBRO.FW.W.0015.000000T0000Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 204 PM CDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ252-160315- /O.NEW.KBRO.FW.A.0007.060416T1600Z-060417T0100Z/ STARR- 204 PM CDT SAT APR 15 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:49 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 15, 3:49 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 AM CDT SAT APR 15 2006 .DISCUSSION...MAIN CONCERN OF THE FORECAST FOR THE NEXT 24 HOURS WILL BE STRONG WINDS THAT ARE EXPECTED TO DEVELOP LATER THIS MORNING AND PERSIST UNTIL THE EARLY EVENING HOURS. MESOSCALE FORECASTER HAS OPTED TO HANDLE THIS SCENARIO WITH A RED FLAG WARNING AND WIND ADVISORY FOR THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA. AFTER WINDS DECREASE TONIGHT...MAV GUIDANCE SUGGESTS A RE-DEVELOPMENT OF STRONG WINDS FOR SUNDAY...BUT NOT AS STRONG AS WIND SPEEDS FOR TODAY. SUCCESSIVE SHIFTS WILL NEED TO WEIGH THE NEED FOR ANOTHER RED FLAG WARNING AND WIND ADVISORY FOR SUNDAY. OTHERWISE...HIGH PRESSURE AT THE SURFACE AND IN THE MID-LEVELS OF THE ATMOSPHERE WILL CONTINUE THE VERY WARM AND DRY WEATHER PATTERN TODAY THROUGH EARLY NEXT WEEK. MIDDLE TO LATE NEXT WEEK...THE COMBINATION OF SOME MOISTURE POOLING OVER DEEP SOUTH TEXAS AND A MORE SOUTHWEST TO NORTHEAST ORIENTED FLOW AT THE 500 MB LEVEL WITH SOME EMBEDDED WEAK IMPULSES WILL ALLOW FOR AN INCREASE IN CLOUD COVER AND THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM DAILY DURING THAT TIME PERIOD. && .MARINE...CURRENT OBS FROM BUOY020 INDICATE THAT THE SOUTHEAST WINDS HAVE INCREASED INTO THE 15 TO 20 KNOT RANGE WITH SWELLS AT AROUND 4 FEET. A STRONG 500 MILLIBAR TROUGH DIGGING ACROSS THE CENTRAL U.S. TODAY WILL INCREASE THE SURFACE PGF ACROSS THE CENTRAL AND SOUTHERN PLAINS STATES TODAY REQUIRING AN SCA FOR BOTH THE BAY AND GULF WATERS. A MODERATE TO STRONG PGF WILL PERSIST INTO SUNDAY AS THE SURFACE LOW EXITS OUT TO THE NORTHEASTERN U.S. A SECOND TROUGH ENTERS THE WESTERN AND CENTRAL U.S. ON TUESDAY WHICH WILL PRODUCE YET ANOTHER SURFACE LOW OVER THE MIDWEST TIGHTENING UP THE PGF ONCE AGAIN. THIS 500 MB TROUGH CLOSES OFF AROUND MIDWEEK RESULTING IN SLOWER EASTWARD PROGRESSION OF THE FEATURE. THIS WILL MAINTAIN MODERATE TO STRONG ONSHORE FLOW THROUGHOUT THE UPCOMING CWF PERIOD WHICH WILL KEEP WIND AND SEAS NEAR OR EXCEEDING SCA THROUGH THURSDAY. && .AVIATION...THE BRO VWP SHOWS A STRONG SOUTH LLJ IN PLACE OVER THE REGION WITH 30 TO 40 KNOTS OF WIND JUST OFF OF THE SURFACE. THIS WILL MIX ON DOWN TO THE SURFACE LATER TODAY AS THE AFTERNOON HEATING INCREASES. IR SATELLITE IMAGERY SHOWS SOME LOW LEVEL CLOUD DECKS FORMING OVER THE WESTERN HALF OF THE BRO CWFA THIS MORNING. THESE MAY PRODUCE SOME REDUCED CEILINGS LATER THIS MORNING ESPECIALLY FOR THE MFE AND HRL AREAS. BUT THE INCREASED MIXING SHOULD SCATTER OUT THESE DECKS AFTER SUNRISE. THE STRONG LLJ THIS MORNING WILL REQUIRE A MENTION OF LLWS IN THE SHORT TERM WITH THE SURFACE WINDS CURRENTLY REPORTED FROM THE SOUTHEAST AT ONLY AROUND 10 KNOTS AT BRO...HRL AND MFE. CURRENT TAF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED. && .FIRE WEATHER...THE INCREASING PGF TODAY WILL PUSH CONDITIONS TO NEAR OR IN EXCESS OF RED FLAG WARNING LEVELS. WILL POST ONE FOR THE EASTERN PORTIONS OF THE BRO CWFA WHERE THE PGF WILL BE THE STRONGEST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 74 89 76 91 / 0 0 0 0 0 BROWNSVILLE 87 73 91 75 94 / 0 0 0 0 0 HARLINGEN 89 71 93 74 96 / 0 0 0 0 0 MCALLEN 91 72 95 75 97 / 0 0 0 0 0 RIO GRANDE CITY 95 71 100 72 100 / 0 0 0 0 0 SOUTH PADRE ISLAND 83 73 85 75 88 / 0 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 13Z SATURDAY UNTIL 03Z SUNDAY. RED FLAG WARNING TXZ250-251-253>257 14Z SATURDAY UNTIL 00Z SUNDAY. WIND ADVISORY TXZ250-251-253>257 14Z SATURDAY UNTIL 00Z SUNDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION/MESO...SPEECE/60
Hazardous weather outlook, Apr 14, 6:00 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT FRI APR 14 2006 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR THE LAGUNA MADRE DURING THE DAY AND EARLY EVENING ON SATURDAY AND FOR ALL OF THE LOWER TEXAS GULF COASTAL WATERS SATURDAY AND SUNDAY DUE TO AN INCREASE IN THE WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:48 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
| Apr 15, 2:04 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 14 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.